MAUDE Adverse Event Report: DEPUY SPINE INC CONN O/O SD TOP NTCH 5.5X5.5 T; EXPEDIUM SPINE SYSTEM

DEPUY SPINE INC CONN O/O SD TOP NTCH 5.5X5.5 T; EXPEDIUM SPINE SYSTEM
Model Number 179771555
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional pro-codes: kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported by the loan kit technician during loan kit inspection that the locking screw has come away from the instrument.Making it unusable.No further information can be obtained as the case was not reported by the customer.This complaint involves one (1) device this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).H3: correction.H6: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it is observed that the m7 short screw was separated and missing from the device assembly.The rest of the device shows minimal wear which would not contribute to the complaint condition.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.A visual inspection, dimensional inspection, and document/ specification review were performed as part of this investigation.The complaint cannot be confirmed.A definitive root cause could not be determined for the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
CONN O/O SD TOP NTCH 5.5X5.5 T
Common Device Name
EXPEDIUM SPINE SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9416944
Report Number1526439-2019-52585
Device Sequence Number2579725
Product Code NKB
UDI-Device Identifier10705034077819
UDI-Public(01)10705034077819
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179771555
Device Catalogue Number179771555
Device Lot NumberNW176120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/12/2019
01/07/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/06/2020
01/08/2020
Patient Sequence Number1